89Citations
Citations of this article
172Readers
Mendeley users who have this article in their library.
Get full text

Abstract

Diarrhoea, as a common side effect of antibiotics, increases treatment costs and length of stay in acute healthcare facilities. One potential strategy to prevent this side effect is the concurrent use of probiotic bacteria or yeast. This review discusses the evidence for the efficacy of probiotics in the prevention of antibiotic-associated diarrhoea and Clostridium difficile infection; the potential mechanisms by which probiotics may work; their safety; what future research is required; and recommendations for use in clinical practice.

Cite

CITATION STYLE

APA

Hickson, M. (2011). Probiotics in the prevention of antibiotic-associated diarrhoea and Clostridium difficile infection. Therapeutic Advances in Gastroenterology. https://doi.org/10.1177/1756283X11399115

Register to see more suggestions

Mendeley helps you to discover research relevant for your work.

Already have an account?

Save time finding and organizing research with Mendeley

Sign up for free